Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 9, 2012, 6:58 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 9, 2012, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 137 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WWUS82 KMFL 092258
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
658 PM EDT THU AUG 9 2012
FLZ063-066-092345-
GLADES FL HENDRY FL
658 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2681 8157 2688 8157 2678 8130 2661 8137
2666 8157 2680 8157
TIME...MOT...LOC 2258Z 123DEG 9KT 2673 8143
$$
KOBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:09 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 3:09 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT THU AUG 9 2012 ...INCREASING CHANCE OF SHOWERS/TSTORMS NEXT FEW DAYS, LOCALIZED HEAVY RAINS POSSIBLE... .DISCUSSION...THE TROPICAL ANALYSIS AND FORECAST BRANCH OF NHC ANALYZES A TROPICAL WAVE EXTENDING FROM EASTERN CUBA SOUTH INTO THE CARIB. THIS FEATURE WILL CONTINUE TO MOVE WESTWARD BYPASSING THE LOCAL AREA TO THE SOUTH. HOWEVER, SATELLITE IMAGERY SHOWS EXTENSIVE CLOUDINESS AND CONVECTION OVER AND EAST OF THE BAHAMAS. THIS IS ASSOCIATED ON THE DIVERGENCE SIDE OF AN UPPER LEVEL LOW AND GFS/ECMWF SHOW AN INVERTED TROUGH AMPLIFYING AND MOVING ACROSS SOUTH FL FRI-FRI NIGHT. MOISTURE WILL BE ON THE INCREASE ASSOCIATED WITH THIS FEATURE...WITH PWATS RISING TO 2" OR SLIGHTLY HIGHER. GOOD CONVERGENCE IS EXPECTED, ESPECIALLY ALONG THE ATLANTIC COAST FRI. SOUTH FL THIS WEEKEND WILL BE ENTRENCHED IN A MOIST TROPICAL AIRMASS AS THE AFOREMENTIONED INVERTED TROUGH MOVES INTO CENTRAL FL AND THE GULF WITH A RIDGE BEGINNING TO NUDGE IN FROM THE SOUTHEAST. THE END RESULT IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. HAVE INCREASED POPS ACCORDINGLY ESPECIALLY EAST COAST FOR TOMORROW AS THIS IS WHEN THE BEST CONVERGENCE IS EXPECTED. HPC FORECASTS OVERALL RAINFALL AMOUNTS THROUGH SUN MORNING RANGING FROM AROUND A HALF AN INCH LAKE OKEECHOBEE REGION TO NEAR 1.5 INCHES AT MIAMI. THIS IS AREAL AVG QPF. OF COURSE LOCALLY HIGHER AMOUNTS WILL OCCUR IN STRONG CONVECTION AND IF CELLS TRAIN. SO ISOLATED STREET FLOODING WILL BE A POSSIBILITY FRIDAY AND INTO THE WEEKEND...WITH THE HIGHEST POTENTIAL ACROSS THE EAST COAST METRO AREAS. SO THIS IS SOMETHING TO KEEP AN EYE ON. A DEEP LAYERED RIDGE BUILDS INTO SOUTH FL SUN NIGHT AND WILL BRING DRIER AIR INTO THE LOCAL AREA. IN FACT...THE NRL AEROSOL FORECAST IS FORECASTING THAT A FAIRLY SIGNIFICANT SAHARAN AIR LAYER (SAL) COULD MOVE INTO SOUTH FL ON MONDAY. THE END RESULT WILL BE VERY HAZY CONDITIONS ON MONDAY WITH PLENTY OF SUN AND LIMITED CONVECTION. HAVE LOWERED POPS FOR MONDAY AND ADDED HAZY CONDITIONS...WITH THIS EXTENDING INTO TUESDAY AS WELL. THEN MOISTURE BEGINS TO INCREASE BY WEDNESDAY...WITH TYPICAL MAINLY SCATTERED AFTERNOON TSTORMS EXPECTED. MADE NO CHANGES TO THE FORECAST WED AND BEYOND. TEMPS WILL REMAIN RATHER UNCHANGED...THOUGH DID GO A TAD BELOW GUIDANCE TOMORROW DUE TO THE EXPECTATION OF INCREASED CLOUD COVER AND MORE RAIN. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CONTINUE AS THE WIND FLOW REMAINS RATHER LIGHT. HOWEVER, INCREASING TSTORMS ARE EXPECTED BEGINNING ACROSS THE ATLANTIC WATERS TONIGHT AND ACROSS ALL LOCAL WATERS FRI AND INTO THE WEEKEND. WINDS/SEAS WILL BE HIGHER IN AND NEAR TSTORMS DURING THIS PERIOD. && .FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN HIGH SO THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THE PERIOD. && .AVIATION... OUTSIDE OF A BRIEF SHOWER SPREADING ASHORE ALONG THE EAST COAST...VFR CONDITIONS SHOULD PERSIST THROUGH REMAINDER OF THE DAY TODAY. HOWEVER...FOR APF...WILL KEEP VCTS IN THIS TAF PACKAGE FOR THE LATE AFTERNOON AND EVENING PERIODS WHERE THE BEST CHANCE FOR SCATTERED SHOWERS AND STORMS WILL BE. OVERNIGHT...DEEP LAYER MOISTURE IS FORECAST TO SPREAD OVER THE AREA FROM THE SOUTHEAST...WHICH WILL BRING THE RAINFALL CHANCES BACK TO THE AREA...ESPECIALLY ACROSS THE EAST COAST TERMINALS LATE TONIGHT THROUGH THE FIRST PORTION OF THE DAY FRIDAY. THEREFORE...WILL INCLUDE VCSH FOR ALL EAST COAST SITES LATE TONIGHT...THEN VCTS FOR APF LATER IN THE PERIOD. WINDS WILL REMAIN MOSTLY LIGHT OUT OF THE SOUTHEAST...THEN VEER TO THE SOUTH OVER THE WEEKEND. 85/AG && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 88 77 90 / 20 70 50 60 FORT LAUDERDALE 80 88 79 90 / 30 70 50 60 MIAMI 79 88 78 90 / 30 70 50 60 NAPLES 76 89 76 91 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/GREGORIA AVIATION/RADAR...85/AG
Hazardous weather outlook, Aug 9, 10:33 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1033 AM EDT THU AUG 9 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100545- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1033 AM EDT THU AUG 9 2012 ...ISOLATED AFTERNOON THUNDERSTORMS MAINLY INTERIOR AND WEST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AT AROUND 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE INTERIOR AND WEST COASTAL AREAS LATER THIS AFTERNOON THROUGH THE EVENING HOURS. THE MAIN IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. TEMPERATURES: MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS MOST AREAS THIS AFTERNOON, HOTTEST OVER EVERGLADES PORTIONS OF MIAMI-DADE COUNTY, MAINLAND MONROE AND ALL OF COLLIER COUNTY WHERE HEAT INDICES AS HIGH AS 107 DEGREES COULD OCCUR FOR A BRIEF PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 9, 5:15 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT THU AUG 9 2012
FLZ069-070-092145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
515 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 545 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...AND
MOVING WEST AT 10 MPH.
* THE STORM WILL AFFECT...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2631 8183 2622 8153 2605 8157 2608 8181
2628 8184
TIME...MOT...LOC 2115Z 102DEG 7KT 2616 8165
KOBLocal storm report, Aug 9, 6:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NAPLES 26.14N 81.80W
08/09/2012 E0.75 INCH COLLIER FL TRAINED SPOTTER
TRAINED SPOTTER IN NORTH NAPLES REPORTED LOTS OF HAIL
FALLING WITH SOME UP TO THE SIZE OF PENNIES.
&&
BRABANDERSpecial weather statement, Aug 9, 6:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
658 PM EDT THU AUG 9 2012
FLZ063-066-092345-
GLADES FL HENDRY FL
658 PM EDT THU AUG 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2681 8157 2688 8157 2678 8130 2661 8137
2666 8157 2680 8157
TIME...MOT...LOC 2258Z 123DEG 9KT 2673 8143
KOBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.